Alert archive / New Jersey / Special Marine Warnings in 2016

Special Marine Warning 60, NWS Philadelphia/Mount Holly

July 9, 2016

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 9, 2016, 4:08 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 4:08 PM EDT (20:08 UTC)
Expired
Jul 9, 2016, 5:15 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

034 
WHUS51 KPHI 092008
SMWPHI
ANZ430-092115-
/O.NEW.KPHI.MA.W.0060.160709T2008Z-160709T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

* UNTIL 515 PM EDT

* AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REEDY
  POINT... MOVING EAST AT 15 KNOTS.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  SEA BREEZE...WOODLAND BEACH...SHIP JOHN SHOAL LIGHT...
  REEDY POINT...STONY POINT AND FORTESQUE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3959 7562 3958 7538 3947 7548 3948 7536
      3941 7536 3944 7521 3937 7519 3933 7524
      3931 7514 3924 7515 3927 7504 3938 7507
      3919 7497 3919 7502 3922 7503 3919 7507
      3926 7558 3928 7550 3941 7562
TIME...MOT...LOC 2008Z 282DEG 13KT 3951 7565 

HAIL...<.75IN
WIND...>34KTS

$$

JRK
1 follow-up statement
228 
FZUS71 KPHI 092116
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EDT SAT JUL 9 2016

ANZ430-092125-
/O.EXP.KPHI.MA.W.0060.000000T0000Z-160709T2115Z/
516 PM EDT SAT JUL 9 2016

...THE SPECIAL MARINE WARNING EXPIRED AT 515 PM EDT...

THE AFFECTED AREAS WERE... 
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS. HOWEVER GUSTY WINDS...LIGHTNING STRIKES AND HEAVY
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3959 7562 3958 7538 3947 7548 3948 7536
      3941 7536 3944 7521 3937 7519 3933 7524
      3931 7514 3924 7515 3927 7504 3938 7507
      3919 7497 3919 7502 3922 7503 3919 7507
      3926 7558 3928 7550 3941 7562
TIME...MOT...LOC 2113Z 282DEG 13KT 3951 7565 

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:58 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 9, 3:58 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
358 PM EDT SAT JUL 9 2016

.SYNOPSIS...
A cold front will slide through our region tonight. Beginning Sunday,
high pressure will slowly build towards our region, shifting over
our region by Monday and off shore by Tuesday night. A warm front
lifts through our region Wednesday, bringing hot and humid
conditions for Thursday. Another cold front may arrive Friday or
Friday night.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At 19Z, the backdoor front was located along a line from central
Delmarva into Berks County, PA. Thunderstorms were firing along
this feature, and moving east-southeast. This front will move to the
northeast as a warm front this evening, with portions of the Lehigh
Valley and southern NJ getting into the warm sector. From these
points south, we have continued enhanced wording in the forecast and
Hazardous Weather Outlook for gusty winds and hail. Although the
primary threat is gusty winds, we cannot rule out marginally severe
hail in more robust cells closer to the front. There is also the
potential for heavy downpours, with a consensus of the short range
and high resolution guidance suggesting the greatest threat along a
corridor from the Lehigh Valley into southern NJ.

With the loss of instability and drier air advecting into the area,
convection should end by midnight. We expect another round of low
clouds tonight, particularly over portions of the Lehigh Valley and
northern NJ. In addition, our local tools suggest some patchy fog
over this area as well, as near-surface winds may decouple enough,
therefore, it was included in the forecast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A partly sunny day is expected with lower humidity values. As a
mid-level disturbance moves by to the north, there continues to
be a chance of late morning and afternoon showers, with a rumble
of thunder possible, mainly north of I-80. Temperatures will be
at seasonable levels with west-northwest winds gusting to 20 mph.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Monday and Tuesday...Although we will still be near normal, if not
slightly above normal on Tuesday, the start of the work week will
feel considerably more comfortable than what we have seen lately.
The surface high building over the region will keep conditions
mostly dry through this period, and dew points should stay at more
comfortable levels. A warming trend is possible on Tuesday as 1000
to 500 mb thicknesses increase in response to the approaching upper
level ridge.

Wednesday...As the surface high shifts further offshore, southerly
return flow develops, resulting in considerable moisture advection.
A warm front is expected to lift through the region, although its
effects on Wednesday may be muted on the Coastal Plains as onshore
flow could keep a cool marine layer in place form much of the day.
Additionally, an upper level short wave trough will approach from
the west late in the day on Wednesday. The combination of increasing
moisture and synoptic scale lift ahead of the trough will result in
increasing precip chances especially late in the day and for
locations generally west of the fall line.

Thursday through Saturday...with the maritime Tropical air mass in
place, our region returns to a hot and humid pattern. Heat index
values near 100 degrees and thunderstorms will be possible Thursday
and Friday. Another cold front may arrive as early as late Friday,
but models have backed off on just how far south the front will get
before stalling. If it does reach our region, Saturday will likely
be back to near normal temperatures. Otherwise, it may be similar to
the previous two days.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...MVFR/IFR at times with evening showers and thunderstorms.
MVFR is possibly as low clouds advect into the region, and we cannot
rule out patchy fog as well.

Saturday...VFR after low clouds clear out early in the morning. Similar
to Friday, MVFR/IFR possible in afternoon showers and
thunderstorms.

Outlook...

Sunday through Tuesday...Mostly VFR conditions expected.

Wednesday...Isolated to scattered thunderstorms are possible during
the afternoon across the region. Low stratus is possible for the
Coastal Plains TAF sites (KMIV, KACY) especially in the morning.

Thursday...Scattered showers and thunderstorms will be possible
through the day, otherwise mostly VFR conditions are expected.

&&

.MARINE...
Winds and seas should remain well below Small Craft Advisory criteria
Friday night into Saturday.

Outlook...

Monday through Thursday...winds and seas should stay below SCA
criteria through this period.

RIP CURRENTS: Based on the expected wind, wave and swell conditions,
we are anticipating a low risk for the development of dangerous
rip currents for Saturday along the New Jersey shore and at the
Delaware Beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Franck
Short Term...Franck
Long Term...Johnson
Aviation...Franck/Johnson
Marine...Franck/Johnson
Hazardous weather outlook, Jul 9, 4:02 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SAT JUL 9 2016

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-102015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEDNESDAY THROUGH FRIDAY...HEAT INDICES EACH AFTERNOON ARE
FORECAST TO BE AROUND 100 DEGREES, HOWEVER THIS WILL DEPEND ON
HOW MUCH LOW-LEVEL MOISTURE IS IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>025-
027-PAZ054-055-060>062-101-103-105-102015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-102015-
EASTERN MONMOUTH-COASTAL OCEAN-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS THROUGH THIS
EVENING.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EVENING COULD PRODUCE LOCALLY STRONG WIND GUSTS ESPECIALLY
NEARSHORE AND FOR DELAWARE BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 12:35 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 PM EDT SAT JUL 9 2016

PAZ060-091700-
BERKS-
1235 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...

AT 1234 PM EDT...A STRONG THUNDERSTORM WAS NEAR STRAUSSTOWN...OR NEAR
MYERSTOWN...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 35 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...HAMBURG...SINKING SPRING...WOMELSDORF...
WERNERSVILLE...NEWMANSTOWN...LEESPORT...ADAMSTOWN...
SHOEMAKERSVILLE...BERNVILLE...STRAUSSTOWN...SPRING RIDGE...
FAIRVIEW HGTS...SHILLINGTON...WEST READING...MOHNTON...CENTERPORT...
WEST LAWN AND WEST WYOMISSING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4052 7629 4052 7625 4055 7615 4056 7589
      4021 7598 4022 7601 4031 7614 4036 7621
      4037 7623 4043 7633
TIME...MOT...LOC 1634Z 285DEG 15KT 4044 7622

SFJ
Special weather statement, Jul 9, 12:59 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 PM EDT SAT JUL 9 2016

PAZ060-091730-
BERKS-
1259 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...

AT 1258 PM EDT...A STRONG THUNDERSTORM WAS NEAR BERNVILLE...OR 8
MILES EAST OF MYERSTOWN...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...SINKING SPRING...LAURELDALE...WOMELSDORF...
WERNERSVILLE...NEWMANSTOWN...LEESPORT...BERNVILLE...STRAUSSTOWN...
SPRING RIDGE...FAIRVIEW HGTS...SHILLINGTON...WEST READING...
MOHNTON...CENTERPORT...WEST LAWN...WEST WYOMISSING...
WYOMISSING HILLS AND WHITFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4052 7619 4047 7583 4024 7603 4031 7614
      4036 7621 4037 7623 4039 7628
TIME...MOT...LOC 1658Z 298DEG 9KT 4041 7617

SFJ
Special weather statement, Jul 9, 1:27 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
127 PM EDT SAT JUL 9 2016

PAZ060-091815-
BERKS-
127 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...

AT 126 PM EDT...A STRONG THUNDERSTORM WAS NEAR WERNERSVILLE...OR 7
MILES NORTHWEST OF READING...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...SINKING SPRING...LAURELDALE...
WERNERSVILLE...LEESPORT...SPRING RIDGE...FAIRVIEW HGTS...
SHILLINGTON...WEST READING...MOUNT PENN...MOHNTON...KENHORST...
ST. LAWRENCE...WEST LAWN...FLYING HILLS...LORANE...
WEST WYOMISSING AND WYOMISSING HILLS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4034 7614 4045 7608 4041 7568 4028 7573
      4020 7589
TIME...MOT...LOC 1726Z 287DEG 14KT 4038 7606

JRK
Special weather statement, Jul 9, 2:38 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT SAT JUL 9 2016

DEZ003-004-091900-
DELAWARE BEACHES-INLAND SUSSEX-
238 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...

AT 236 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN...MOVING
SLOWLY TO THE SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...LEWES...MILTON AND ELLENDALE.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS SLOW-MOVING
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE FROM THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3879 7553 3886 7546 3876 7510 3861 7527
TIME...MOT...LOC 1836Z 292DEG 6KT 3873 7537

JRK
Special weather statement, Jul 9, 2:40 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT SAT JUL 9 2016

PAZ101-102-091930-
WESTERN CHESTER-EASTERN CHESTER-
240 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTER
COUNTY...

AT 239 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HONEY BROOK TO PARADISE...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COATESVILLE...DOWNINGTOWN...PARKESBURG...HONEY BROOK...
CHESTER SPRINGS...COCHRANVILLE...GLENMOORE...LIONVILLE-MARCHWOOD...
LIONVILLE...ATGLEN...SOUTH COATESVILLE...CHRISTIANA...MODENA...
THORNDALE AND EXTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4004 7593 4010 7594 4012 7590 4009 7549
      3985 7584 3990 7600 3992 7600 3993 7598
      3995 7600
TIME...MOT...LOC 1839Z 280DEG 16KT 4011 7589 3998 7611

ROBERTSON
Special weather statement, Jul 9, 3:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT SAT JUL 9 2016

DEZ003-004-092015-
DELAWARE BEACHES-INLAND SUSSEX-
313 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN OR 13
MILES WEST OF DEWEY BEACH...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MILLSBORO...MILTON AND LONG NECK.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS SLOW-MOVING
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE OVER 15 MILES AWAY FROM A THUNDERSTORM AND
THREATEN THE DELAWARE BEACHES SHORTLY. FOR YOUR SAFETY...MOVE OFF
THE BEACH AND SEEK SHELTER INDOORS.

LAT...LON 3856 7529 3874 7547 3882 7540 3872 7507
      3867 7507 3869 7514 3864 7513 3862 7508
      3866 7507 3866 7506 3861 7506 3859 7521
      3858 7507 3860 7506 3854 7505
TIME...MOT...LOC 1912Z 316DEG 7KT 3873 7537

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:12 PM EDTFlash Flood WarningPHIAtlantic, Burlington4 hr
Jul 9, 3:55 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem50 min
Jul 9, 4:15 PM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr
Jul 9, 4:47 PM EDTSpecial Weather StatementPHISalem43 min
Jul 9, 6:11 PM EDTSpecial Weather StatementPHISalem34 min
Jul 9, 6:31 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Salem44 min
Jul 9, 6:33 PM EDTSpecial Marine WarningPHI57 min
Jul 9, 6:43 PM EDTAreal Flood AdvisoryPHICumberland, Salem4 hr
Jul 9, 7:07 PM EDTSpecial Marine WarningPHI53 min
Jul 9, 7:07 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland33 min
Jul 9, 7:33 PM EDTSpecial Weather StatementPHIWarren57 min
Jul 9, 12:35 PM EDTSpecial Weather StatementPHIBerks25 min
Jul 9, 12:59 PM EDTSpecial Weather StatementPHIBerks31 min
Jul 9, 1:27 PM EDTSpecial Weather StatementPHIBerks48 min
Jul 9, 2:40 PM EDTSpecial Weather StatementPHIChester50 min
Jul 9, 3:17 PM EDTSevere Thunderstorm WarningPHIChester, Delaware43 min
Jul 9, 4:48 PM EDTSpecial Weather StatementPHICaroline, Talbot57 min
Jul 9, 5:00 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot30 min

Nearby

Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.